Taking a second drug holiday with just Trizivir
Feb 21, 2009
I am taking this 2nd drug holiday after being undetectable for 10 years with diffferent meds with an average of 800 T-cells. My first drug holiday in 2000 was due severe stomach pain after taking Viracept and Combivir. It took three years for my T-cells to drop to 400 and vireal load to 72,000. (Diagnosed with 600 T-cells/76000 in 1997. After trying combinations of drugs, I can only tolerate so far Trizir which I have been taking till now. My previous two doctors did not prescribe INH since I was TB-positive in 1997 but chest x-ray is normal. My third and current doctors is now recommending INH. Is it now necessary after all these years. And if so, can I take a second drug holiday so that my liver would be taxed to limit in terms of known possible side effects?
Response from Dr. McGowan
I would not recommend a drug holiday if you need to use INH prophylaxis. If your virus is suppressed with Trizivir, I would stick with it. You should have your liver monitored by blood tests while you are on the INH. Also, do not drink alcohol while you are on INH, it can cause a very severe reaction.
Good luck, Joe
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Masturbation With Saliva Risk Of Getting HIV
- Vaginal Fluid How Long Does It Take To Test Positive For HIV
- Are Dark Bumps A Sign Of AIDS?
- Are Red Spots An Acute Symptom Of HIV?
- Dry Cough After Oral Sex On A Woman What Are The Chances Of HIV
- Itchy Red Spots After Fingering Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.